Benadryl Allergy 100 Tablets

76 ratings (75 Epinions reviews)
Epinions Product Rating: Excellent
5 stars
32
4 stars
33
3 stars
6
2 stars
4
1 star
Share This!
  Ask friends for feedback

What You Need to Know About Benadryl!

May 4, 2004
Review by  
Rated a Very Helpful Review

Pros:Cost, Works Fast, Easy to get!

Cons:Drowsiness and frequent doses.

The Bottom Line: This product works great. I highly recommend it!


OK! Let's see if I can put my pharmacy work to use with this! :-)


Benadryl has long been the favorite allergy medicine of many people. With the introduction of new Over the Counter allergy medicines (like Claritin and Alavert) and prescription medicines (like Zyrtec and Allegra), many people have abandoned Benadryl for these medicines. There are many reasons why people should still use Benadryl, however.

Mowing the grass is the task that bothers my allergies the most. The dust, the grass….. Yuck! Benadryl takes care of these allergies quickly and gives me relief.

Benadryl also gives great allergy relief for me during the spring. It helps me make it through the days with the most pollen. I don’t know what I’d do without it during this time.

The dosage of Benadryl is 25 to 50 milligrams of diphenhydramine hydrochloride for an adult (1-2 tablets). Diphenhydramine HCl is an antihistamine, and it is the active ingredient in Benadryl. And yes, this antihistamine does make you drowsy. Use caution when driving or operating machinery if you are taking Benadryl.

In addition to the drowsiness, Benadryl only lasts 4-6 hours. You have to take another dose to continue getting allergy relief. Many other allergy medicines do not require you to use the product this often. But I take these downsides gladly, because of Benadyl’s many advantages.

Why does Benadryl give better relief than other allergy medications?

Many people ask this question in the pharmacy where I work. The answer is simple. The newer allergy medicines like Claritin and Zyrtec have to be formulated in such a way as to be non-drowsy. But an antihistamine that works the best will make you drowsy. Allergy medicines like Claritin and Zyrtec have to be taken for several days before full relief from allergy symptoms.

Benadryl is totally different. Because it can make you drowsy, it works more quickly. You can get relief immediately if you take Benadryl. So if you do need a non-drowsy medication, be warned it will not work as quickly as Benadryl.

What medications can Benadryl be taken with?

This is another common question in my pharmacy. Sudafed (Psudophedrine HCl) is a medicine that is commonly taken with Benadryl. This can provide relief for stuffy nose that accompanies allergies. If you need both medicines, you can buy another brand of medicine that has both. If however, you have some Sudafed at home and are buying Benadryl separately, it is fine to take two different pills for each.

Robitussin is another medicine that can be taken with Benadryl. Many people experience a cough with their allergy. They need Benadryl and something to relieve their cough. Compare the different kinds of Robitussin to see which matches with Benadryl.

Allergies almost always bring a headache. It is a good thing that you can take Tylenol (Acetaminophen) and Advil (Ibuprofen) with Benadryl, because of this. Again, you can find these medicines packaged together, but they can be taken in separate pills.

Benadryl can be taken with most prescription medicines. If you have any questions about Benadryl interacting with other medications, consult your pharmacist.

What medicines cannot be taken with Benadryl?

You should not take another antihistamine at the same time you are using Benadryl. This includes prescription medicines. If you are unsure about whether one of you medications contain an antihistamine, consult your pharmacist.

Benadryl should also not be taken with other medicines containing Diphenhydramine HCl. This includes creams. Again, if you are unsure as to whether or not a medication contains Diphenhydramine, consult a pharmacist.

Uses for Benadryl you never thought of!

Aside from the usual allergy related uses for Benadryl, there are many other uses. The first is for insect bites and stings. These bites cause an allergic reaction in your skin. Taking Benadryl can stop this reaction, and consequently, stop the itching and redness associated with such bites. A cream such as a hydrocortisone cream can also help.

Poison ivy and poison oak are some more things that Benadryl can take care of. These too cause an allergic reaction in the skin. Benadryl helps stop this. Using calamine lotion also helps to relieve these symptoms.

Many people know that Unisom is a great sleep aid. Many people don’t know that it has the exact same ingredient as Benadryl. Why is this? The answer is quite simple. The antihistamine makes you drowsy and helps you sleep. A normal dose of Benadryl will provide the same amount of sleep aid as Unisom. This helps me a lot some nights.

Allergic reactions to food and medicine can also be stopped by Benadryl. It can also stop the hives associated with these reactions. For more information on this use, consult your physician or pharmacist.

Other Products

There are several different products that bear the Benadryl name. These include a liquid, and several products that contain Sudafed. Also, there is a cream that can be used for skin allergies. But be forewarned!! Do not use any of these products with each other, r with the pills

Cost

Cost is perhaps the biggest advantage that Benadryl has over other drugs. 24 pills of Benadryl cost about five dollars. Compare this to other medicines……..

Claritin costs about ten dollars for ten pills! Most prescriptions cost nearly $100 for a month’s supply. Add these costs to the cost of visiting the doctor to get a prescription and the gas to get there. Benadryl is definitely a better bargain.

What about Chlor-Trimeton?

Chlor-Trimeton is perhaps Benadryl’s biggest competitor on the over the counter side. While, in my opinions, it is not as effective as Benadryl, it has a much lower risk of drowsiness. You may want to try both to see which one you like.

Conclusion

Benadryl is still the tried and trusted, old kid on the block. Its value is unsurpassed among allergy medicines. And it WORKS. FAST!!! Its better than those others that take a few days to start working. The only downside is the drowsiness. But if you can put up with this, Benadryl works GREAT!!! I highly recommend it.



Recommend this product? Yes

Read all comments (2)

Share this product review with your friends   
Share This!


Related Deals You Might Like...

BENADRYL ALLERGY 25 MG 24 TABLETS

BENADRYL ALLERGY 25 MG 24 TABLETS

ALLERGY & SINUS MEDICINE DIPHENHYDRAMINE HCI 25MG ANTIHISTAMINE. SNEEZING. ITCHY, WATERY EYES. RUNNY NOSE. ITCHY THROAT.
Sears Marketplace
Benadryl® Allergy Ultra Tabs, 72 Total Count, 2 Boxes, 48 & 24 Tablets Each

Benadryl® Allergy Ultra Tabs, 72 Total Count, 2 Boxes, 48 & 24 Tablets Each

BENADRYL ALLERGY-ULTRATABS LOT OF 2-1 BOX HAS 24 TABS,1 HAS 48 TOTAL-72 TABLETS EXP. 5/2015 11/2015 ONE BOX IS SLIGHTLY DAMAGED.DURING SHIPPING,CONDIT...
eBay

$11.95

FREE Shipping
Benadryl Allergy Relief Ultratab Tablets 48 Tablets

Benadryl Allergy Relief Ultratab Tablets 48 Tablets

Get effective relief from your allergies with Benadryl Allergy Ultratab Tablets antihistamine relief in a small tablet that works when you need it mos...
Vitacost.com

$9.59

+$4.99 shipping
Benadryl® Allergy Ultra Tabs, 144 Count, 3 Boxes, 48 Tablets Each

Benadryl® Allergy Ultra Tabs, 144 Count, 3 Boxes, 48 Tablets Each

Uses:Temporarily relieves these symptoms due to hay fever or other upper respiratory allergies:runny nose sneezing itchy, watery eyes itching of the n...
eBay

$19.99

+$5.55 shipping
Benadryl® Allergy Ultra Tabs, 144 Count, 3 Boxes, 48 Tablets Each

Benadryl® Allergy Ultra Tabs, 144 Count, 3 Boxes, 48 Tablets Each

Uses:Temporarily relieves these symptoms due to hay fever or other upper respiratory allergies: runny nose sneezing itchy, watery eyes itching of the ...
eBay

$19.99

+$5.55 shipping
Benadryl Allergy, Diphenhydramine Hydrochloride Antihistamine, Ultratab Tablets - 24 count

Benadryl Allergy, Diphenhydramine Hydrochloride Antihistamine, Ultratab Tablets - 24 count

Product Details Small tablet size Provides relief from allergies 48 count available in easy-to-open packaging for households without young children Ef...
Sears Marketplace
Benadryl Allergy Diphenhydramine Hydrochloride Antihistamine Ultratab Tablets

Benadryl Allergy Diphenhydramine Hydrochloride Antihistamine Ultratab Tablets

The Lotoons Store NEW Benadryl Allergy Diphenhydramine Hydrochloride Antihistamine Ultratab Tablets - 24 count (Pack of 2) 1. NO SALES TAX 2. LOW COST...
eBay

$13.93

FREE Shipping
Generic Benadryl Allergy - Diphenhydramine (50mg) - 1000 Capsules

Generic Benadryl Allergy - Diphenhydramine (50mg) - 1000 Capsules

Compare to the active ingredient in Benadryl Allergy Strong effective allergy relief Blocks histamine Best value allergy medication Active Ingredient ...
eBay

$24.48

FREE Shipping
Benadryl Allergy Relief Cherry Liquid for Children- 4 oz

Benadryl Allergy Relief Cherry Liquid for Children- 4 oz

Find cold, cough and allergy at Target.com! Give your children effective relief from allergies with a liquid allergy medicine that s cherry-flavored a...
Target

$5.59

+$5.18 shipping
Diphenhydramine HCL 50mg Generic for Benadryl Allergy 1000 Capsules

Diphenhydramine HCL 50mg Generic for Benadryl Allergy 1000 Capsules

Diphenhydramine HCL 50mg Generic for Benadryl Allergy Medicine and Antihistamine 1000 Capsules
Sears Marketplace